Alert archive / Ohio / Tornado Warnings in 2024

Tornado Warning 2, NWS Wilmington, OH

February 28, 20244 counties in Ohio

NWS Wilmington, OH issued this tornado warning at Feb 28, 2024, 4:33 AM EST for 4 counties in Ohio. It was in force for 27 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2024, 4:33 AM EST (09:33 UTC)
Expired
Feb 28, 2024, 5:00 AM EST
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Clark County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 49 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 4:35 AM ESTTSTM WND DMG1 Nw Huber Heights, OHLarge tree fell on a house. Also, another tree reported on a car nearby. Time estimated from radar.
Feb 28, 4:37 AM ESTTORNADO1 Se Riverside, OHNWS storm survey confirms an EF1 tornado developed near Wright-Patterson Air Force Base and dissipated near Wright State University. Estimated max wind speed was around 100 MPH with damage to trees, structures, homes, and airplanes.
Feb 28, 4:37 AM ESTTORNADO1 S Riverside, OHGlass blown out at Airway Shopping Center. Tornado likely. TDS observed on KILN radar. Time estimated from radar.
Feb 28, 4:37 AM ESTTORNADO1 Ssw Riverside, OH3 trees reported down. A pine reported snapped near the top. Tornado likely. TDS observed on KILN radar. Time estimated from radar.
Feb 28, 4:39 AM ESTTSTM WND GST 532 W Fairborn, OH
Feb 28, 4:48 AM ESTTSTM WND DMG4 Sw Yellow Springs, OHSeveral trees downed near the south end of W Enon Road.
Feb 28, 4:49 AM ESTTSTM WND DMG3 Sw Yellow Springs, OHSeveral trees downed along Snively Road east of Sutton Road.
Feb 28, 4:49 AM ESTTORNADO5 E Enon, OHLarge tree down. Photo verified. Time estimated from RADAR.
Feb 28, 4:50 AM ESTTSTM WND DMGYellow Springs, OHTwo power poles were blown over, several trees were uprooted and a couple homes south of town suffered minor roof damage. Estimated wind speed around 75 mph.
Feb 28, 4:51 AM ESTTSTM WND DMG2 N Clifton, OHSeveral trees downed along Jackson Road, Springfield Jamestown Road, and Mosier Road.
Feb 28, 4:52 AM ESTTSTM WND DMG3 Nne Clifton, OHSeveral trees downed and minor damage to a home at a property on Old Clifton Road.
Feb 28, 4:52 AM ESTTORNADO4 Sse Springfield, OHA tornado developed south of Springfield, Ohio, intensifying to EF2 strength as it progressed northeast out of Clark County, Ohio and into Madison County, Ohio. There were numerous reports of tree damage, barn damage, and homes with complete roof loss.
Feb 28, 4:54 AM ESTTORNADO4 Se Springfield, OHCorrects previous tornado report from 4 SE Springfield. Moderate damage, heavy debris reported on Mitchell Rd. Tornado likely. TDS was observed on KILN radar. Time estimated from radar.
Feb 28, 4:54 AM ESTTORNADO4 Se Springfield, OHModerate damage, heavy debris reported on Mitchell Rd. Tornado likely. TDS was observed on KILN radar.
Feb 28, 4:55 AM ESTHAIL 21 Wnw Springfield, OH
Feb 28, 4:56 AM ESTTSTM WND GST 603 Nnw Clifton, OHAWOS station KSGH Springfield-Beckley Airport.
Feb 28, 4:56 AM ESTTORNADO5 Ese Springfield, OHMultiple houses damaged. Tornado likely. TDS observed on KILN radar. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 10:29 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WFUS51 KILN 280933
TORILN
OHC023-057-109-113-281000-
/O.NEW.KILN.TO.W.0002.240228T0933Z-240228T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
433 AM EST Wed Feb 28 2024

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Western Clark County in west central Ohio...
  Northern Greene County in west central Ohio...
  Northeastern Montgomery County in west central Ohio...
  Southeastern Miami County in west central Ohio...

* Until 500 AM EST.

* At 433 AM EST, a severe thunderstorm capable of producing a tornado
  was located over Oakwood, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Dayton, Springfield, Kettering, Beavercreek, Huber Heights,
  Fairborn, Xenia, Vandalia, Moraine, New Carlisle, Oakwood, Yellow
  Springs, Wright-Patterson Afb, West Carrollton, Cedarville, Enon,
  Wilberforce, Riverside, Donnelsville, and Clifton.

This includes the following Interstates...
 I-70 in Ohio between mile markers 35 and 60.
 I-75 in Ohio between mile markers 51 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3999 8379 3988 8368 3972 8378 3968 8423
      3990 8417
TIME...MOT...LOC 0933Z 251DEG 33KT 3974 8420 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
239 
WWUS51 KILN 280942 RRA
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
442 AM EST Wed Feb 28 2024

OHC109-113-280952-
/O.CAN.KILN.TO.W.0002.000000T0000Z-240228T1000Z/
Montgomery OH-Miami OH-
442 AM EST Wed Feb 28 2024

...THE TORNADO WARNING FOR NORTHEASTERN MONTGOMERY AND SOUTHEASTERN
MIAMI COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM EST for west central
Ohio.

&&

LAT...LON 3999 8379 3988 8368 3972 8378 3969 8411
      3983 8409 3984 8409 3984 8406 3993 8405
TIME...MOT...LOC 0942Z 248DEG 41KT 3979 8405 

$$

OHC023-057-281000-
/O.CON.KILN.TO.W.0002.000000T0000Z-240228T1000Z/
Clark OH-Greene OH-
442 AM EST Wed Feb 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EST FOR WESTERN
CLARK AND NORTHERN GREENE COUNTIES...

At 442 AM EST, a severe thunderstorm with strong rotation was 
located over Wright-Patterson AFB, moving east at 50 mph.  A tornado 
is occurring or imminent.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Springfield, Kettering, Beavercreek, Huber Heights, Fairborn, Xenia,
New Carlisle, Yellow Springs, Wright-Patterson Afb, Cedarville, Enon,
Wilberforce, Donnelsville, Clifton, Green Meadows, Hustead, Oldtown,
Medway, Springfield Municipal Airport, and Holiday Valley.

This includes I-70 in Ohio between mile markers 41 and 60.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3999 8379 3988 8368 3972 8378 3969 8411
      3983 8409 3984 8409 3984 8406 3993 8405
TIME...MOT...LOC 0942Z 248DEG 41KT 3979 8405 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
675 
WWUS51 KILN 280946
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
446 AM EST Wed Feb 28 2024

OHC023-057-281000-
/O.CON.KILN.TO.W.0002.000000T0000Z-240228T1000Z/
Clark OH-Greene OH-
446 AM EST Wed Feb 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EST FOR CENTRAL
CLARK AND NORTHERN GREENE COUNTIES...

At 445 AM EST, a severe thunderstorm capable of producing a tornado
was located near Fairborn, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Springfield, Beavercreek, Fairborn, Xenia, Yellow Springs, 
Wright-Patterson AFB, Cedarville, Enon, Wilberforce, Donnelsville, 
Clifton, Green Meadows, Springfield Municipal Airport, Hustead, 
Holiday Valley, John Bryan State Park, Snyderville, Pitchin, and 
Oldtown.

This includes I-70 in Ohio between mile markers 44 and 60.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3999 8379 3988 8368 3972 8378 3971 8404
      3981 8405 3984 8402 3994 8399
TIME...MOT...LOC 0945Z 257DEG 40KT 3976 8398 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:25 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 28, 3:25 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
325 AM EST Wed Feb 28 2024

.SYNOPSIS...
Low pressure and a strong cold front will move east across the
Great Lakes and Ohio Valley today, bringing showers,
thunderstorms, and windy conditions. High pressure will build
quickly east into the Ohio Valley tonight, resulting in clearing
skies, drier air, and much colder temperatures. The high will
persist over the region into Thursday with below normal
temperatures expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Potent cold front trailing Michigan low pressure is approaching
the ILN area. It is still likely that severe weather will
develop this morning given the strong wind fields and ample
instability ahead of the front. Convection is filling in along
the front, and tornado watch 27 remains in effect through 6am.
Damaging straight line winds, large hail, isolated tornadoes and
torrential downpours leading to flooding all remain possible. A
few tornado and severe thunderstorm warnings have been issued
to our west, and as convection reaches our western counties, we
are beginning to issue some warnings in our area as well.

Since precip to the west is expanding, categorical pops still
seem appropriate for this morning. Some locations may measure
over an inch of rainfall, even with this fast moving system.
Dry weather will move in this afternoon as subsidence arrives on
a west wind behind the cold front. Those synoptic scale winds
are likely to gust over 30 knots. Holding off on a wind advisory
for now since it appears strongest gusts will stay north of the
area. Temperatures are forecast to plummet from the 50s and 60s
into the 30s this afternoon as the colder air rushes in.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Skies will be mostly clear tonight and sunny on Thursday thanks
to 1035mb high pressure tracking across Kentucky. As winds
subside under 20 knots, temperatures will fall a few degrees below
normal, with lows in the 20s tonight followed by highs in the
40s on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A weakening shortwave will be moving through the larger flow,
opening up as it nears the Ohio Valley region at the start of the
extended period. This translates to a surface wave bringing a shot
of rain (possibly some wet snow mixed in at onset) to the area
during the day on Friday. After this system scoots off to the east,
the area dries out for the remainder of the weekend with weak
ridging allowing for a warming trend. By Sunday, high temperatures
are forecast to be in the upper 60s/ low 70s.

The next notable disturbance looks to encroach into the area by the
start of the following working week. A closed low off to our west
will move northeast of our area, dragging a cold front through the
region. However, before that happens, we should get warm sectored
briefly and temperatures Monday rise into the 70s. Rounds of rain
arrive sometime on Monday prior to the cold front moving through.
After this, we'll feel a notable drop in temperatures as cold air is
ushered in behind the system.

Looking out into the extended, it appears that we'll stay active
with chances for precipitation continuing into mid week.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Aviation is to be affected by strong thunderstorms and winds
associated with a potent cold front. Thunderstorms coverage is
expected to increase rapidly overnight as the front approaches.
Should see +TSRA at all sites by 12z. Ceilings and visibilities
will fall to MVFR as the boundary layer moistens. Winds on the
synoptic scale will gust over 30 knots at most sites. Wind
direction will shift to west with frontal passage. Improvement
to VFR is forecast as drier air moves in later in the forecast.

OUTLOOK...MVFR conditions are possible again Friday into
Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...CA
AVIATION...Coniglio
Hazardous weather outlook, Feb 27, 4:03 PM EST, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 PM EST Tue Feb 27 2024

OHZ026-034-035-042>046-051>056-064-065-074-282115-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
403 PM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms will develop mainly later this evening and
continue into the overnight. A few severe storms will be possible
late this evening through tonight. The main severe threat will be
damaging wind and isolated large hail. However, a tornado or two will
also be possible.

Outside of storms, it will be breezy to windy with wind gusts up to
40 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds may gust up to 40 mph on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-282115-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
403 PM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms will develop mainly later this evening and
continue into the overnight. Some of the storms will likely be severe.
The main severe threat will be damaging wind and large hail, though a
few tornadoes are possible and a strong tornado cannot be ruled out.
In addition, localized flash flooding is possible for any area seeing
multiple rounds of storms.

Outside of storms, it will be breezy to windy with wind gusts up to
40 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds may gust up to 40 mph on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Special weather statement, Feb 28, 2:47 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
247 AM EST Wed Feb 28 2024

INZ058-059-066-OHZ060-070-280815-
Fayette IN-Union IN-Franklin IN-Butler OH-Preble OH-
247 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN COUNTY...UNION AND SOUTHEASTERN FAYETTE COUNTIES
...SOUTHWESTERN PREBLE COUNTY AND NORTHWESTERN BUTLER COUNTIES
THROUGH 300 AM EST...

At 247 AM EST, a strong thunderstorm was located near Brookville,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Oxford, Brookville, Liberty, West College Corner, Salem, Reily,
Blooming Grove, Columbia, Metamora, College Corner, Mount Carmel,
Dunlapsville, Whitewater State Park, Goodwins Corner, Mounds State
Recreation Area, Cottage Grove, Morning Sun, Alquina,
Charlottesville, and Fairhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 600 AM EST for southeastern
and east central Indiana...and southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3938 8510 3958 8521 3970 8480 3964 8471
      3943 8469
TIME...MOT...LOC 0747Z 246DEG 49KT 3948 8504

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hatzos
Special weather statement, Feb 28, 3:45 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
345 AM EST Wed Feb 28 2024

OHZ042-060-280915-
Darke OH-Preble OH-
345 AM EST Wed Feb 28 2024

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN
PREBLE...SOUTHERN DARKE AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH
415 AM EST...

At 345 AM EST, a cluster of strong thunderstorms were located near
New Paris, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Greenville, Arcanum, Bradford, New Paris, New Madison, Webster, Wayne
Lakes, Gettysburg, Eldorado, Verona, West Manchester, Pitsburg,
Hollansburg, Gordon, Palestine, Ithaca, Castine, Union Corners,
Sharpeye, and Abbottsville.

This includes I-70 in Ohio between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If these storms becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4011 8480 4022 8444 3992 8443 3992 8448
      3990 8449 3980 8481
TIME...MOT...LOC 0845Z 239DEG 49KT 3991 8480

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Feb 28, 3:58 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 AM EST Wed Feb 28 2024

INZ059-OHZ060-061-280930-
Union IN-Montgomery OH-Preble OH-
358 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE
AND CENTRAL UNION COUNTIES IN EAST CENTRAL INDIANA...PREBLE...
SOUTHEASTERN DARKE...WESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES IN WEST CENTRAL OHIO THROUGH 430 AM EST...

At 357 AM EST, a strong thunderstorm was located near Eaton, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Dayton, Trotwood, Vandalia, Englewood, Eaton, Moraine, West
Carrollton, Liberty, Camden, Lewisburg, West Alexandria, Gratis, West
College Corner, Clayton, Union, Salem, Brookville, New Lebanon,
Farmersville, and Shiloh.

This includes the following Interstates...
 I-70 in Ohio between mile markers 4 and 33.
 I-75 in Ohio between mile markers 49 and 50, and between mile
markers 63 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 600 AM EST for east central
Indiana...and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3968 8495 3972 8482 3981 8481 3992 8450
      3992 8418 3969 8422 3957 8481 3958 8503
TIME...MOT...LOC 0857Z 245DEG 38KT 3973 8469

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos
Special weather statement, Feb 28, 4:11 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
411 AM EST Wed Feb 28 2024

INZ059-066-OHZ060-070-280945-
Union IN-Franklin IN-Butler OH-Preble OH-
411 AM EST Wed Feb 28 2024

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...SOUTHWESTERN PREBLE COUNTY
IN WEST CENTRAL OHIO AND NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN
OHIO THROUGH 445 AM EST...

At 410 AM EST, a cluster of strong thunderstorms were located near
Brookville, moving east at 70 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oxford, Batesville, Brookville, Liberty, Camden, West College Corner,
Oldenburg, Darrtown, Lake Santee, Salem, Reily, Blooming Grove,
Metamora, Laurel, Scipio, College Corner, Somerville, Cedar Grove,
Mount Carmel, and Dunlapsville.

This includes I-74 in Indiana between mile markers 145 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents in these areas should remain alert. If these storms becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for southeastern
and east central Indiana...and southwestern and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3953 8519 3953 8504 3959 8504 3966 8488
      3970 8459 3938 8471 3930 8529 3948 8530
TIME...MOT...LOC 0910Z 255DEG 59KT 3948 8507

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Feb 28, 4:13 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
413 AM EST Wed Feb 28 2024

OHZ051>053-280945-
Champaign OH-Clark OH-Miami OH-
413 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SHELBY...CHAMPAIGN...SOUTHEASTERN LOGAN...SOUTHEASTERN DARKE...
NORTHWESTERN CLARK AND NORTHEASTERN MONTGOMERY COUNTIES IN WEST
CENTRAL OHIO...SOUTHWESTERN UNION COUNTY IN CENTRAL OHIO AND MIAMI
COUNTIES IN WEST CENTRAL OHIO THROUGH 445 AM EST...

At 413 AM EST, a strong thunderstorm was located near Troy, moving
east at 70 mph.

HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Springfield, Troy, Piqua, Urbana, Tipp City, New Carlisle, West
Milton, Northridge, Covington, St. Paris, North Lewisburg, Pleasant
Hill, Brown, Union, Christiansburg, North Hampton, Laura, Fletcher,
Tremont City, and Donnelsville.

This includes I-75 in Ohio between mile markers 66 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4023 8351 3992 8374 3992 8443 4012 8443
      4019 8413 4018 8402 4022 8402 4025 8388
TIME...MOT...LOC 0913Z 255DEG 59KT 4000 8425

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Feb 28, 4:30 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 AM EST Wed Feb 28 2024

OHZ060-061-070-071-281015-
Montgomery OH-Warren OH-Butler OH-Preble OH-
430 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PREBLE...CENTRAL BUTLER...NORTHWESTERN WARREN AND SOUTHERN MONTGOMERY
COUNTIES THROUGH 515 AM EST...

At 429 AM EST, a strong thunderstorm was located near Oxford, moving
east at 55 mph.

HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Hamilton, Kettering, Middletown, Miamisburg, Lebanon, Springboro,
Monroe, Trenton, Franklin, Carlisle, South Middletown, West
Carrollton, Seven Mile, Williamsdale, Hunter, Darrtown, Germantown,
New Miami, Millville, and Somerville.

This includes I-75 in Ohio between mile markers 28 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for southwestern
and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3935 8480 3956 8465 3961 8463 3967 8411
      3944 8418
TIME...MOT...LOC 0929Z 257DEG 47KT 3946 8477

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:18 AM ESTSpecial Weather StatementILNFranklin27 min
Feb 28, 12:37 AM ESTSpecial Weather StatementILNLicking23 min
Feb 28, 1:15 AM ESTSpecial Weather StatementILNHardin15 min
Feb 28, 3:39 AM ESTTornado WarningILNPreble22 min
Feb 28, 3:45 AM ESTSpecial Weather StatementILNDarke30 min
Feb 28, 3:58 AM ESTSpecial Weather StatementILNMontgomery, Preble32 min
Feb 28, 4:10 AM ESTSevere Thunderstorm WarningILNMontgomery, Preble32 min
Feb 28, 4:13 AM ESTSpecial Weather StatementILNChampaign, Miami32 min
Feb 28, 4:30 AM ESTSpecial Weather StatementILNButler45 min
Feb 28, 4:32 AM ESTSevere Thunderstorm WarningILNClark, Greene, Miami30 min
Feb 28, 4:54 AM ESTTornado WarningILNClark, Greene, Madison36 min
Feb 28, 4:58 AM ESTSpecial Weather StatementILNGreene47 min
Feb 28, 5:08 AM ESTSpecial Weather StatementILNHamilton, Warren37 min
Feb 28, 5:16 AM ESTTornado WarningILNFranklin, Madison, Pickaway29 min
Feb 28, 5:23 AM ESTSpecial Weather StatementILNDelaware37 min
Feb 28, 5:26 AM ESTSpecial Weather StatementILNClinton, Fayette, Warren49 min
Feb 28, 5:43 AM ESTTornado WarningILNFairfield, Franklin, Licking, Pickaway32 min
Feb 28, 5:53 AM ESTTornado WarningILNLicking30 min
Feb 28, 5:58 AM ESTSpecial Weather StatementILNFairfield, Pickaway47 min
Feb 28, 6:07 AM ESTSpecial Weather StatementILNScioto38 min
Feb 28, 6:11 AM ESTSpecial Weather StatementILNRoss34 min

Nearby

Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.